Florida, 2011

Hail and Damaging Wind in Florida, July 2, 2011

July 2, 2011 · NWS TAE · 2 events in 1 county or zone

A weak upper level shortwave rotating around an upper level ridge west of the area moved into the area. When combined with a moist and unstable summer air mass, this was enough for a few thunderstorms to develop across the Florida panhandle with isolated hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A weak upper level shortwave rotating around an upper level ridge west of the area moved into the area. When combined with a moist and unstable summer air mass, this was enough for a few thunderstorms to develop across the Florida panhandle with isolated hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 2, 12:30 PM CST, 58 minutes earlier.

Area forecast discussion, Jul 2, 12:30 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EDT SAT JUL 2 2011

.SYNOPSIS...
AT 2PM EDT...RADAR INDICATED THAT GULF SEA BREEZE INITIATED EARLIER
AND MORE ACTIVE THAN FORECAST. UPDATED ZFP ACCORDINGLY. SCATTERED
SHOWERS AND THUNDERSTORMS WERE NOTED WERE STRONG PRODUCING GUSTY
WINDS AND THIS WILL LINGER PAST SUNDOWN.

AT UPPER LEVELS...
THE LARGE SCALE LONGWAVE PATTERN CONTINUES TO BE MARKED BY A FLAT
PATTERN WRN HALF AND HIGHLY AMPLIFIED PATTERN EAST HALF OF U.S.
THIS IS HIGHLIGHTED BY VERY BROAD RIDGING PAC NW TO NRN ROCKIES...A
STRONG AND AMPLIFIED UPPER RIDGE FROM GREAT LAKES SWWD TO CAROLINAS
THEN H5 RIDGE ACROSS SRN PLAINS...4-CORNERS REGION AND CENTRAL/SRN
CA. MID/UPPER HIGH WAS NOTED OVER THE MID MS VALLEY. FINALLY... A
TROUGH WAS NOTED FROM LOW JUST OFF NJ WITH AXIS SSW DOWN WRN
ATLC TO CAROLINAS. THIS PLACES LOCAL REGION IN DRY NNE FLOW WITH
BELOW CLIMO PRECIP WATER VALUES INCREASING FROM SW-NE. IN FACT
GUIDANCE CONTINUES TO SHOW VERY SHARP DEW POINT GRADIENT SW-NE
BISECTING CWA.

DURING THE SHORT TERM...NRN BRANCH OF RIDGING FORECAST TO DEAMPLIFY
AS A SERIES OF SHORTWAVES MOVE ACROSS THRU TONIGHT AND ATLANTIC
TROUGH BEGINS TO LIFTS. HOWEVER ITS IMPACT ON SRN PORTION AND LOCAL
AREA WILL NEGLIGIBLE AS RIDGE CONTINUES TO STRENGTHEN ESPECIALLY ERN
EDGE. WITH ATLC TROUGH LIFTING FURTHER ON SUNDAY AND MONDAY...SRN
RIDGE WILL FLATTEN SOME AND RETROGRADE QUICKLY BUT EVENTUALLY FULL
SCALE RIDGE WILL RE-AMPLIFY NORTHWARD OVER THE HIGH PLAINS/CNTRL
ROCKIES. SOME WEAKNESSES WILL DEVELOP WITH RIDGE ALLOWING MORE
IMPULSES TO DROP SWD. HOWEVER...SOME EASTWARD EXTENSION AND ASSOCD
SUBSIDENCE WILL REMAIN OVER THE SE STATES...JUST TO OUR NORTH THRU
MONDAY. THIS WILL CONTINUE TO PROVIDE REGION WITH E TO NE WINDS IN
THE 100-700 MB LAYER. ON TUESDAY...A SERIES OF SHORT WAVES WILL
CARVE OUT A NEW MEAN TROUGH POSITION OVER THE ERN STATES. ONE SHORT
WAVE WILL DROP INTO THE NEW MEAN TROUGH THAT BEGINS TO DIG ACROSS
EASTERN CANADA INTO NEW ENGLAND PUSHING A WEAKENING AND SOMEWHAT
DIFFUSE FRONTAL BOUNDARY BACK SOUTHWARD TO A POSITION ACROSS N
CENTRAL GA AND AL WHERE IT IS EXPECTED TO STALL. ALL THIS REFLECTED
IN MODEL SOUNDINGS. I.E. GFS TAE WITH 1.58 INCH PWAT AT 18Z SAT DOWN
TO 1.05 INCH PWAT 12Z TUE BEFORE IMPACT OF TROUGH BEGINS WITH PWAT
RISING TO 1.48 INCH PWAT AT 18Z WED.

AT LOWER LEVELS...
ANALYSIS SHOWED A WEAK...QUASI-STATIONARY DIFFUSE FRONTAL SYSTEM
FROM THE PIEDMONT...THROUGH CNTRL GA AND AL...AND EXTENDING SWD TO
SE MS AND SE LA. ANALYSIS SHOWED IT EXISTS JUST S OF ABOVE H5
CAROLINAS-CA RIDGE AND SW OF H5 ATLC TROUGH AND WILL SERVE AS
REGIONAL CONVECTION FOCUS. AHEAD OF THIS BOUNDARY...A WEAK LOW WAS
NOTED JUST OFF FL EAST COAST THEN...WEAK HIGH CONTINUES OVER SRN
MOST GA AND WESTERN FL PANHANDLE STRETCHING SOUTHWARD OVER THE
ADJACENT GULF WATERS. MAIN LOCAL FOCUS WILL REMAIN SEA BREEZE
DEVELOPMENT. BOUNDARY IS PROGGED TO DRIFT NWD INTO TOMORROW AS HIGH
PRESSURE BUILDS NNE WITH A WEDGE DEVELOPING DOWN THE COAST. THIS
WILL COMBINE WITH FL LOW TO MODESTLY INCREASE LOCAL PRESSURE
GRADIENT AND WILL ALLOW FOR SOME NIGHTTIME ELY SURGES ACROSS MARINE
AREA AND ERN MOST COUNTIES. THE WEDGE WILL ALLOW SOME HIGHER
MOISTURE TO DROP SOUTH ON TUES...ALLOWING THE WEAK FRONT TO APPROACH
FROM THE N. A TROPICAL WAVE PASSING WELL TO THE SOUTH MAY ALSO BRING
AN UPTICK IN MOISTURE ACROSS OUR SE CWA.

&&

.SHORT TERM...(TONIGHT THROUGH TUESDAY)
TYPE 2 ELY SEABREEZE REGIME TO CONTINUE THRU MONDAY BEFORE PATTERN
SWITCHES TO TYPE 4 LIGHT SWLY ON TUES. HIGH INLAND TEMPS UPPER 90S
TO AROUND 100 DEGREES TODAY WILL GRADUALLY DROP TO LOW-MID 90S ON
TUES. POP FOCUS ACROSS PANHANDLE FL AND ADJACENT SE AL TODAY WILL
SHIFT TO MORE SUMMERLIKE SEABREEZE PATTERN ON TUES. WETTER NAM SEEMS
TO BE DOING A BETTER JOB ON PICKING UP IMPULSES DROPPING DOWN RECENT
EVE/NIGHTS..AND SHOWING IT AGAIN TONIGHT WITH ACTIVE CONVECTION WRN
HALF OF CWA ON SUNDAY. AGAIN GFS BONE DRY THRU PERIOD. WILL LEAN
TOWARD NAM MODEL IN FORECAST.

TONIGHT...EXPECT SEABREEZE CONVECTION TO LINGER OVER MAINLY
PANHANDLE PAST SUNDOWN. ALSO KEEPING A EYE ON UPSTREAM ACTIVITY.
NMM4 AND 12Z NAM BULLISH ON APPARENTLY BRINGING CNTRL AL/GA
CONVECTION SWWD (IMPULSE DROPPING DOWN IN TIGHT WEAKNESS BETWEEN ERN
PERIPHERY OF SRN (ACROSS GA THEN SE ALA/WRN PANHANDLE COUNTIES...AND
WRN PERIPHERY OF WRN ATLC) RIDGES 02Z-08Z TO COAST BY 12Z...LOCAL
WRF AND GFS LESS BULLISH. WILL GO WITH 30-10% W-E POP GRADIENT. LOWS
FROM MID-UPPER 60S SE BIG BEND/ADJACENT GA IN DRIEST AIR TO MID 70S
PANHANDLE COAST. PATCHY LIGHT FOG SHOULD DEVELOP LATE ESPECIALLY IF
ANY RESIDUAL MOISTURE LINGERS FROM EARLIER RAINS. ALSO..KEEPING
AN EYE ON SMOKE ERN MOST GA COUNTIES.

SUNDAY...40-10% W-E POP GRADIENT DAYTIME...20-10% AT NIGHT. HIGHS
UPPER 80S COAST TO MID 90S INLAND. LOWS MID-UPPER 60S DRIER SE BIG
BEND/ADJACENT GA TO MID 70S COAST.

MONDAY...30-20% W-E POP GRADIENT DAYTIME...ISOLD POPS AT NIGHT.
HIGHS AROUND 90 COAST TO MID 90S INLAND.

TUESDAY...30% POPS AREAWIDE. HIGHS AROUND 90 COAST TO MID 90S
INLAND.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH NEXT SATURDAY) BOTH THE GFS AND
EURO AGREE THAT BY TUES NIGHT...A SERIES OF SHORT WAVES WILL HAVE
CARVED OUT A NEW MEAN TROUGH POSITION OVER THE EASTERN U.S. NEXT
WEEK...AS THE BROAD UPPER LEVEL RIDGE RETROGRESSES FURTHER WESTWARD.
A WEAK AND SOMEWHAT DIFFUSE FRONTAL BOUNDARY WILL BE LOCATED
FROM THE CAROLINAS ACROSS NORTH CENTRAL GEORGIA AND ALABAMA WHERE IT
IS EXPECTED TO STALL. A SECOND SHORT WAVE WILL ARRIVE ON FRIDAY AND
REINFORCE THE OLD FRONTAL BOUNDARY WHICH IS STILL EXPECTED TO REMAIN
TO THE NORTH OF THE TRI-STATE AREA. THIS BOUNDARY WILL SERVE AS ONE
FOCUS FOR DIURNAL CONVECTION WHICH WILL INCREASE AS HEIGHTS FALL
OVER THE SOUTHEAST U.S. ANOTHER FOCUS FOR DIURNAL CONVECTION WILL BE
THE SEABREEZE. IN ADDITION...BOTH MODELS HINT AT SOME KIND OF
EASTERLY WAVE APPROACHING FLORIDA TOWARD THE END OF THE WEEK...WITH
THE EURO BEING MORE AGGRESSIVE IN SPREADING INCREASING DEEP LAYER
MOISTURE NORTHWARD. THE AREA SHOULD ALSO BE LESS VULNERABLE TO
REMNANTS OF MCS'S THAT DEVELOP AND COME OVER THE TOP OF THE RIDGE
NEXT WEEK...DUE TO THE LARGE SCALE PATTERN BECOMING SIGNIFICANTLY
LESS AMPLIFIED. THE BOTTOM LINE FOR THE TRI-STATE AREA SHOULD BE AN
UPWARD TREND IN CLOUDS POPS...AND A BIT OF A DOWNWARD TREND IN
TEMPS...ESPECIALLY MAX TEMPS DUE PRIMARILY TO THE INCREASED CLOUDS
AND SHOWERS. BY THE END OF THE WEEK EXPECT POPS TO APPROACH
CLIMATOLOGICAL NORMALS...WHILE MAX TEMPS REMAIN A BIT ABOVE NORMAL.

&&

.MARINE...
THE RIDGE TO THE NORTH WILL PROVIDE GENERALLY EAST TO NORTHEAST
WINDS TO THE MARINE AREA...EXCEPT FOR AN ONSHORE SEA BREEZE NEAR THE
COAST EACH AFTERNOON AND EARLY EVENING. LATE TONIGHT...AND AGAIN
LATE SATURDAY NIGHT...A BIT OF AN EASTERLY WIND SURGE MAY DEVELOP
ACROSS APALACHEE BAY...CAUSING A BUMP IN WINDS AND SEAS THAT WILL
SUBSIDE AFTER DAWN. WE STILL EXPECT CONDITIONS TO REMAIN BELOW
EXERCISE CAUTION LEVELS.

&&

.AVIATION...
THE PRIMARY FOCUS FOR THUNDERSTORM ACTIVITY WILL BE ALONG AND JUST
INLAND OF A LINE FROM KAAF TO KECP. MORE ISOLATED THUNDERSTORMS ALSO
ARE EXPECTED IN SOUTHEASTERN ALABAMA THIS AFTERNOON AS WELL. THIS
ACTIVITY HAS ALREADY BEGUN IN ERNEST AND WILL SUBSIDE IN THE EVENING
AS IS TYPICALLY THE CASE. THUNDERSTORM ACTIVITY IS NOT EXPECTED TO
BE SEVERE...HOWEVER VERY GUSTY WINDS MAY ACCOMPANY THESE STORMS AS
THE LOW LEVELS OF THE ATMOSPHERE ARE VERY UNSTABLE. ELSEWHERE...HOT
AND DRY CONDITIONS WILL PREVAIL THROUGH THE AFTERNOON AND EVENING.
LATER TONIGHT...THERE IS AN OUTSIDE CHANCE FOR ISOLATED SHOWERS AND
POSSIBLY A THUNDERSTORMS AFTER SUNSET MAINLY NORTH OF A LINE FROM
KABY TO KDHN. THIS WILL BE ASSOCIATED WITH A WEAK AND STATIONARY
FRONTAL BOUNDARY IN THAT AREA.

REDUCTION OF VISIBILITY DUE TO SMOKE FROM WILDFIRES CONTINUES TO BE
A PROBLEM FOR KVLD AND SURROUNDING TERMINALS. KVLD IS REPORTING 1SM
THIS AFTERNOON. THIS IS LARGELY DUE TO A WIND SHIFT OUT OF THE EAST
THAT OCCURRED LATE MORNING. THE SMOKE WILL LIKELY PERSIST THROUGH
ABOUT 03UTC. ONCE THE NIGHTTIME INVERSION SETS UP WINDS WILL
DECREASE AND CHANGE TO A MORE SOUTH DIRECTION. THIS WILL SHUT DOWN
THE MOVEMENT OF THE SMOKE INTO THIS AREA. NONETHELESS...SOME SMOKE
MAY REDUCE VISIBILITIES OVERNIGHT ALBEIT TO A LESSER EXTENT THAN
THIS AFTERNOON.

&&

.FIRE WEATHER...
DEEP NORTHEASTERLY FLOW IS USHERING IN MUCH DRIER AIR INTO THE
EASTERN HALF OF THE TALLAHASSEE FORECAST AREA. THIS IS EXPECTED TO
CONTINUE THROUGH MONDAY. TO THE WEST...RETURN FLOW OFF THE GULF WILL
KEEP CONDITIONS MORE MOIST COMPARED TO POINTS EAST. THEREFORE...THE
EASTERN PORTION OF THE AREA WILL SEE MORE DETERIORATING CONDITIONS
FROM A FIRE WEATHER PERSPECTIVE. MIXING HEIGHTS WILL BE ON THE
INCREASE EACH DAY AS WILL TEMPERATURES. RELATIVE HUMIDITIES WILL
DROP TO RED FLAG LEVELS FOR A SHORT PERIOD IN THE AFTERNOON.
HOWEVER...WIND SPEEDS AND/OR ERC VALUES ARE NOT EXPECTED TO REACH
CRITICAL LEVELS. AS SUCH WE SEE NO NEED FOR RED FLAGS AT THIS POINT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   71  96  70  95  72 /  20  20  10  20  20
PANAMA CITY   75  88  74  91  76 /  30  30  10  30  20
DOTHAN        72  95  71  96  71 /  30  40  20  30  20
ALBANY        72  97  70  97  70 /  30  30  20  30  20
VALDOSTA      67  96  66  96  70 /  10  10  10  20  20
CROSS CITY    65  94  68  91  73 /  10  10  10  20  20
APALACHICOLA  75  89  74  90  77 /  10  20  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

BLOCK/LERICOS/DUVAL
Hazardous weather outlook, Jul 2, 4:22 AM CST, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
622 AM EDT SAT JUL 2 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-031030-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
622 AM EDT SAT JUL 2 2011 /522 AM CDT SAT JUL 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND EVENING. THOUGH CONDITIONS DO NOT APPEAR FAVORABLE FOR
WIDESPREAD SEVERE STORMS...A STORM OR TWO COULD BRIEFLY APPROACH
STRONG TO SEVERE LEVELS...WITH MARGINALLY SEVERE WIND GUSTS OR
HAIL. OTHERWISE...HOT CONDITIONS ARE EXPECTED WITH HIGHS
APPROACHING 100 DEGREES...AND HEAT INDEX VALUES BETWEEN 100 AND
104 DEGREES. ANYONE PLANNING TO SPEND TIME OUTSIDE SHOULD TAKE
STEPS TO STAY AS COOL AS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
WIDESPREAD SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Jul 2, 11:22 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
122 PM EDT SAT JUL 2 2011

ALZ068-069-021800-
GENEVA AL-HOUSTON AL-
1222 PM CDT SAT JUL 2 2011

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR GENEVA AND HOUSTON
COUNTIES...

* UNTIL 100 PM CDT

AT 1218 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM DOTHAN TO 7 MILES SOUTHWEST
OF DOTHAN...OR ALONG A LINE EXTENDING FROM GRIMES TO PETERMAN...
MOVING EAST AT 10 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3130 8511 3109 8524 3118 8551 3130 8538
TIME...MOT...LOC 1722Z 269DEG 9KT 3129 8539 3118 8549

24-BLOCK
Special weather statement, Jul 2, 12:52 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
252 PM EDT SAT JUL 2 2011

FLZ008-108-021930-
CENTRAL WALTON FL-SOUTH WALTON FL-
152 PM CDT SAT JUL 2 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR WALTON COUNTY...

* UNTIL 230 PM CDT

AT 148 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 11 MILES NORTH OF SEMINOLE...OR 7 MILES WEST OF NEW
HOME...MOVING SOUTH AT 10 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3070 8640 3070 8624 3050 8621 3048 8640
TIME...MOT...LOC 1853Z 000DEG 7KT 3061 8634

25-CAMP

The radar

The Eglin Afb radar (KEVX), 28 km away, was scanning. The volume nearest the first event began at 19:30 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Walton

When
July 2, 1:28 PM CST
Where
Walton County, 0.91 mi SE of New Home
Measured
1 in hail
Reported by
Public
Coordinates
30.590, -86.210

The public called in a report to law enforcement of hail estimated at quarter size in the vicinity of Rock Hill Road and Eglin Territory Site C-6 Road.

Thunderstorm Wind, Walton

When
July 2, 1:28 PM CST
Where
Walton County, 0.91 mi SE of New Home
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.590, -86.210

The public called in a report to law enforcement of winds estimated at 60 mph in the vicinity of Rock Hill Road and Eglin Territory Site C-6 Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 322955, 322957.